Format

Send to

Choose Destination
Opt Lett. 2006 Jul 15;31(14):2172-4.

Multipole-mode surface solitons.

Author information

1
ICFO-Institut de Ciencies Fotoniques and Universitat Politecnica de Catalunya, Barcelona, Spain. Yaroslav.Kartashov@icfo.es

Abstract

We discover multipole-mode solitons supported by the surface between two distinct periodic lattices imprinted in Kerr-type nonlinear media. Such solitons are possible because the refractive index modulation at both sides of the interface glues together their out-of-phase individual constituents. Remarkably, we find that the new type of solitons may feature highly asymmetric shapes, and yet they are stable over wide domains of their existence, a rare property to be attributed to their surface nature.

PMID:
16794716

Supplemental Content

Full text links

Icon for Optical Society of America
Loading ...
Support Center